MAUDE Adverse Event Report: AESCULAP AG AS UNIVATION XF FEMUR CEMENTED F3 LM; KNEE ENDOPROSTHESES

AESCULAP AG AS UNIVATION XF FEMUR CEMENTED F3 LM; KNEE ENDOPROSTHESES
Model Number NO187Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual investigation: the available explants are in an undamaged condition and show no serious abnormalitiesor deviations.The components were examined visually and microscopically with the digital microscope.In the delivered condition the femoral component shows only partly visible bone cement residues on the intended area/coated surface.These bone cement residuesshow only less bone anchorage (cement interlock into the bone trabeculae).The provided tibial component shows almost no bone cement residues on the intended area/ coated surface.The discolorations on the surfaces of the implants are due to oxidation.Such changes in color have no effect on the function or properties of the coating.The gliding surface of the meniscal component shows visible scratches and imprints.The visible imprints probably resulting from third body wear (bone chips and/or bone cement residues).The provided x-ray figures give no detailed hints regarding the origin root cause for the implant loosening.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 4(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a product safety case and field safety corrective action (b)(4) were inintiated.
 
Event or Problem Description
It was reported to aesculap ag that an as univation xf femur cemented f3 lm (part # no187z) was implanted during a primary procedure performed on october 5, 2020.According to the complainant, following implantation, the patient experienced pain.Radiographic and scintigraphic examination confirmed loosening of implant.The patient underwent a revision procedure on (b)(6) 2022 which revealed a complete loosening, both tibially and femorally, in the prosthesis/cement interface.So far, no evidence of infection.The complaint device was returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference xc 100030121; cc 400544176.Associated medwatch-reports: 9610612-2022-00037 (400544175 - no164z).9610612-2022-00038 (400544176 - no187z).Involved components: nl472 - univation f meniscal comp.T3 rm/lm 7mm - lot 52592618.

Brand Name
AS UNIVATION XF FEMUR CEMENTED F3 LM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13654561
Report Number9610612-2022-00038
Device Sequence Number2481137
Product Code HRY
UDI-Device Identifier04046964053641
UDI-Public4046964053641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO187Z
Device Catalogue NumberNO187Z
Device Lot Number52584690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NL472 - LOT 52592618
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale